Alert archive / Iowa / Wind Advisories in 2008
Wind Advisory 4, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Apr 16, 2008, 3:55 AM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Apr 16, 2008, 9:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2008, 3:55 AM CDT (08:55 UTC)
- In effect from
- Apr 16, 2008, 9:00 AM CDT
- Expired
- Apr 16, 2008, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Quad Cities, IA
All 36 counties
Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2901 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDVN 160855 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 355 AM CDT WED APR 16 2008 ...STRONG WIND EXPECTED TODAY... IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161700- /O.NEW.KDVN.WI.Y.0004.080416T1400Z-080416T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 355 AM CDT WED APR 16 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM CDT THIS AFTERNOON. STRONG SOUTHERLY WINDS WILL INCREASE THIS MORNING...WITH SUSTAINED WIND SPEEDS AROUND 30 MPH AND GUSTS OVER 40 MPH BY MID DAY. STRONG AND GUSTY WINDS ARE EXPECTED TO CONTINUE INTO THE EARLY AFTERNOON...AND THEN SHOULD BEGIN TO EASE LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT POTENTIALLY HAZARDOUS WINDS ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING...ESPECIALLY ON EAST-WEST ORIENTED ROADS. $$ DMD
2 follow-up statements
000 WWUS73 KDVN 161423 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 923 AM CDT WED APR 16 2008 ...STRONG WINDS AGAIN TODAY... A STRONG SOUTHERLY FLOW AHEAD OF AN ADVANCING COLD FRONT WILL CONTINUE TO IMPACT THE REGION TODAY WITH STRONG SOUTH WINDS. WINDS WILL DIMINISH SOME THIS AFTERNOON AS THE FRONT APPROACHES. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-162100- /O.CON.KDVN.WI.Y.0004.000000T0000Z-080416T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 923 AM CDT WED APR 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. STRONG SOUTH WINDS FROM 20 TO 30 MPH WILL INCREASE TO 25 TO 35 MPH BY NOON. A FEW GUSTS OVER 40 MPH WILL BE POSSIBLE. THE STRONG WINDS WILL CONTINUE INTO EARLY AFTERNOON...AND THEN DIMINISH SOME TOWARD EVENING. A WIND ADVISORY MEANS THAT POTENTIALLY HAZARDOUS WINDS ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING... ESPECIALLY ON EAST-WEST ORIENTED ROADS. $$ SHEETS
000 WWUS73 KDVN 162047 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 347 PM CDT WED APR 16 2008 ...STRONG WINDS DIMINISHING LATE THIS AFTERNOON... .GUSTY SOUTHWEST WINDS WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON AS A COLD FRONT APPROACHES THE REGION. IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-162200- /O.EXP.KDVN.WI.Y.0004.000000T0000Z-080416T2100Z/ BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE... VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO... IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF... DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD... MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON... GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS... MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO... OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 347 PM CDT WED APR 16 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON. SOUTHWEST WINDS FROM 20 TO 30 MPH WILL DIMINISH TO 10 TO 20 MPH BY SUNSET. A FEW GUSTS UP TO 40 MPH WILL BE POSSIBLE BEFORE 6 PM...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER. ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...DRIVERS OF HIGH PROFILE VEHICLES WILL STILL NEED TO USE EXTRA CAUTION UNTIL WINDS DIMINISH THIS EVENING. $$ SHEETS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 16, 3:14 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 16, 3:14 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 314 AM CDT WED APR 16 2008 .SYNOPSIS... SATELLITE SHOWS THE UPPER RIDGE OVER THE CENTRAL US QUICKLY SHIFTING EAST AS THE UPPER TROUGH DIGS INTO THE ROCKIES. AT THE SURFACE... 07Z ANALYSIS SHOWS COLD FRONT EXTENDING FROM ROSEAU MN /KROX/ TO NORTH PLATTE NE /KLBF/ TO LIMON CO /KLIC/. ATMOSPHERE HAS DECOUPLED AND RADAR VAD WINDS AND PROFILER NETWORK INDICATE 850 MB LOW LEVEL JET OF 60+ KTS FROM KS INTO IA. && .SHORT TERM...TODAY AND TONIGHT... MAIN FORECAST CONCERN IN THE NEAR TERM IS WIND SPEEDS THROUGH EARLY AFTERNOON. THE RACE IS ON BETWEEN MIXING AND THE APPROACHING FRONT. AS THE COLD FRONT NEARS...GRADIENT WILL RELAX. IN THE MEANTIME HOWEVER... SCREAMING LOW LEVEL JET WILL BEGIN TO MIX DOWN. COLD FRONT IS EXPECTED TO REACH WESTERN PORTIONS OF THE SERVICE AREA EARLY THIS EVENING...SUGGESTING STRONGEST GRADIENT WILL OCCUR DURING MIDDAY HOURS. THIS TIMING IS SLIGHTLY EARLY FOR OPTIMUM MIXING...HOWEVER...BELIEVE THAT WITH THE STRENGTH OF THE WINDS ALOFT WE SHOULD STILL APPROACH ADVISORY CRITERIA. THUS WILL ISSUE WIND ADVISORY TODAY...AND ALLOW DAY SHIFT TO CANCEL WHEN WINDS RELAX. OTHERWISE...STRONG WARM ADVECTION SHOULD PUSH TEMPS AROUND 70 AS ADVERTISED. NEXT QUESTION IS PRECIP CHANCE TONIGHT. HAVE REDUCED POPS SLIGHTLY FOR TONIGHT AS MOISTURE APPEARS LACKING ALONG THE FRONT INITIALLY. ONCE THE FRONT SLOWS AND THE WAVE BEGINS TO LIFT OUT...WELL...THATS A STORY FOR THURSDAY. ...33... .LONG TERM...THURSDAY THROUGH TUESDAY... UPCOMING SOAKING RAINS AT THE MINIMUM WILL AGGRAVATE THE ONGOING FLOODING SITUATION. STRONG HEIGHT FALLS OF 110 METERS AT KSLC LAST EVENING INDICATIVE OF A STRONG SYSTEM TO IMPACT OUR REGION THURSDAY INTO SATURDAY. EVENTUALLY THE UPPER TROUGH EVOLVES INTO A SOMEWHAT SLOW MOVING STACKED LOW AS IT JOURNEYS ACROSS THE MID MISSISSIPPI VALLEY. LATER IN THE WEEKEND HENRYS RULE SUGGESTS THIS SYSTEM GETS KICKED INTO THE SE U.S. AS A MAJOR UPPER TROUGH PUSHES INTO THE WESTERN U.S. WILL USE THE ECMWF MODEL AS IT HAS BEEN MORE CONSISTENT WITH THE EVOLUTION OF THE SYSTEM WHICH IS ALSO FAVORED BY NCEP. STILL LOOKS LIKE A SOAKING RAIN OF 1-2 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE GULF WAS JUST STARTING TO OPEN UP AND PRECIPITABLE WATER VALUES INCREASE TO WELL OVER AN INCH IN OUR REGION. AS SYSTEM EVOLVES INTO A CLOSED LOW...COLD FRONT THAT MOVES ACROSS IOWA TONIGHT BECOMES STATIONARY. THIS WILL SET UP POTENTIAL FOR TRAINING AND INCREASE THREAT OF HEAVY RAIN...ESPECIALLY THURSDAY NIGHT INTO FRIDAY. LATER SHIFTS WILL HAVE TO MONITOR FOR POSSIBLE FLASH FLOOD WATCH. HAVE RAISED POPS AND MENTIONED SCATTERED THUNDERSTORMS FOR THURSDAY INTO THURSDAY NIGHT AS INSTABILITY APPEARS TO BE SOMEWHAT BETTER THAN EARLIER INDICATIONS. DEFORMATION BAND OF RAIN NORTH OF THE SURFACE TO MID LEVEL LOW WILL KEEP POPS GOING FRIDAY NIGHT INTO AT LEAST SATURDAY MORNING. RAISED POPS SOMEWHAT ON SATURDAY ESPECIALLY OUR ILLINOIS COUNTIES. LATER SHIFTS MAY HAVE TO HIT THE SHOWERS HARDER ON SATURDAY IF STACKED LOW IS EVEN SLOWER. ALSO HAVE LOWERED MAX TEMPS SEVERAL DEGREES ON SATURDAY WITH LOW CLOUDS HANGING OUT IN THE CYCLONIC FLOW. EARLY NEXT WEEK...MAJOR TROUGH MOVES INTO THE WESTERN U.S. SIGNALS FROM THIS SYSTEM ALREADY SEEN LAST EVENING WITH 130 METER HEIGHT FALLS IN ALASKA. INCREASING GULF MOISTURE AND INSTABILITY AHEAD OF THIS SYSTEM WILL BRING AN INCREASE OF THUNDERSTORMS. ..HAASE.. && .AVIATION... STRONG WINDS ALOFT WILL RESULT IN LOW LEVEL WIND SHEAR THROUGH 15Z. BY 15Z SOUTH WINDS ARE EXPECTED TO INCREASE SIGNIFICANTLY NEAR THE SURFACE... DIMINISHING THE WIND SHEAR THREAT. OTHERWISE...GENERALLY VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. A COLD FRONT WILL CROSS THE AREA LATE TODAY INTO TONIGHT...BRINGING AN ABRUPT WIND SHIFT AND INCREASING HIGH CLOUDS. ..33.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...WIND ADVISORY TODAY FOR BENTON- BUCHANAN- CEDAR- CLINTON- DELAWARE-DES MOINES- DUBUQUE- HENRY IA- IOWA- JACKSON- JEFFERSON- JOHNSON-JONES- KEOKUK-LEE- LINN- LOUISA- MUSCATINE- SCOTT-VAN BUREN-WASHINGTON. IL...WIND ADVISORY TODAY FOR BUREAU- CARROLL- HANCOCK- HENDERSON- HENRY IL-JO DAVIESS- MCDONOUGH- MERCER- PUTNAM- ROCK ISLAND- STEPHENSON-WARREN- WHITESIDE. MO...WIND ADVISORY TODAY FOR CLARK- SCOTLAND. && 33/21/33
Hazardous weather outlook, Apr 15, 4:45 AM CDT, 23 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 445 AM CDT TUE APR 15 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 445 AM CDT TUE APR 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A POTENT STORM SYSTEM MOVING INTO THE PLAINS TODAY AND WEDNESDAY WILL BRING A TIGHT PRESSURE GRADIENT AND VERY WINDY CONDITIONS TO THE AREA. SUSTAINED SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE THIS AFTERNOON WEST OF THE MISSISSIPPI RIVER. THIS COULD MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR AREAS GENERALLY ALONG AND WEST OF A LINE FROM IOWA CITY...TO MANCHESTER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL RATTLE THE REGION AGAIN ON WEDNESDAY. A WIND ADVISORY MAY BE NEEDED IF WIND SPEEDS ARE HIGHER THAN CURRENTLY FORECAST. A STRONG STORM SYSTEM WILL IMPACT THE REGION THURSDAY AND FRIDAY. LOW PRESSURE WILL TRACK FROM THE SOUTHERN PLAINS INTO CENTRAL ILLINOIS KEEPING MUCH OF THE AREA ON THE COOL OVERRUNNING SIDE OF THE STORM. SOAKING RAINS OF UP TO AN INCH WITH LOCALLY HEAVIER AMOUNTS TO 2 INCHES ARE LIKELY. A FEW EMBEDDED THUNDERSTORMS ARE POSSIBLE BUT THEY ARE NOT EXPECTED TO BE SEVERE. MANY AREA RIVERS REMAIN ABOVE OR NEAR FLOOD STAGE. DRIER WEATHER THROUGH MID WEEK SHOULD PERMIT THE TRIBUTARIES TO FALL...BUT THE MISSISSIPPI RIVER WILL CONTINUE RISING THROUGH THE WEEK AT MOST LOCATIONS. THE LATE WEEK STORM SYSTEM AND RAINFALL MAY AGGRAVATE THE ONGOING FLOODING SITUATIONS...OR EVEN CREATE NEW ONES. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THE LATE WEEK RAINFALL POTENTIAL AND IMPACT IT MAY HAVE ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. JDH/HAASE
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:23 AM CDT | River Flood Warning | DVN | Louisa | 20 days |
Nearby
Wind Advisories in Iowa, 2008Wind Advisories in Illinois, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.